Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 17, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 11, 2024, 2:20 PM MDT for 7 counties in Colorado. It took effect at Apr 12, 2024, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2024, 2:20 PM MDT (20:20 UTC)
- In effect from
- Apr 12, 2024, 12:00 PM MDT
- Expired
- Apr 12, 2024, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Conejos County, CO, Costilla County, CO, Las Animas County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS85 KPUB 112020 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 220 PM MDT Thu Apr 11 2024 COZ224-121230- /O.UPG.KPUB.FW.A.0016.240412T1800Z-240413T0200Z/ /O.NEW.KPUB.FW.W.0017.240412T1800Z-240413T0200Z/ /O.NEW.KPUB.FW.A.0017.240413T2100Z-240414T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 220 PM MDT Thu Apr 11 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidities is in effect from Saturday afternoon through Saturday evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Temperatures...Up to 71. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ230-233-237-121230- /O.UPG.KPUB.FW.A.0016.240412T1800Z-240413T0200Z/ /O.NEW.KPUB.FW.W.0017.240412T2000Z-240413T0200Z/ /O.NEW.KPUB.FW.A.0017.240413T1600Z-240414T0000Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 220 PM MDT Thu Apr 11 2024 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230, 233, AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230, 233, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 2 PM to 8 PM MDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Saturday morning through Saturday afternoon. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 230, 233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Temperatures...Up to 86. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ228-229-121230- /O.NEW.KPUB.FW.A.0017.240413T1600Z-240414T0000Z/ /O.EXT.KPUB.FW.A.0016.240412T2000Z-240413T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 220 PM MDT Thu Apr 11 2024 ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday morning through Saturday afternoon. * Affected Area...Fire Weather Zones 228 and 229. * Winds...Southwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 7 percent. * Temperatures...Up to 84. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ231-232-234>236-121230- /O.NEW.KPUB.FW.A.0017.240413T1600Z-240414T0000Z/ Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 220 PM MDT Thu Apr 11 2024 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231, 232, 234, 235, AND 236... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday morning through Saturday afternoon. * Affected Area...Fire Weather Zones 231, 232, 234, 235 and 236. * Winds...West 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 7 percent. * Temperatures...Up to 87. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
983 WWUS85 KPUB 120945 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 345 AM MDT Fri Apr 12 2024 COZ228-229-130145- /O.CAN.KPUB.FW.A.0016.240412T2000Z-240413T0200Z/ /O.EXT.KPUB.FW.A.0017.240413T1600Z-240414T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 345 AM MDT Fri Apr 12 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... ...TODAY'S FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... The National Weather Service in Pueblo has cancelled Today's Fire Weather Watch For Pueblo and Huerfano counties. * Affected Area...Fire Weather Zones 228 and 229. * Winds...For Tomorrow, Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Temperatures...Up to 82. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ224-130145- /O.EXT.KPUB.FW.A.0017.240413T2000Z-240414T0200Z/ /O.CON.KPUB.FW.W.0017.240412T1800Z-240413T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 345 AM MDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Temperatures...Up to 70. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ230-233-237-130145- /O.EXT.KPUB.FW.A.0017.240413T1600Z-240414T0200Z/ /O.CON.KPUB.FW.W.0017.240412T2000Z-240413T0200Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 345 AM MDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230, 233, AND 237... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230, 233, AND 237... * Affected Area...Fire Weather Zones 230, 233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Temperatures...Up to 86. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ231-232-234>236-130145- /O.EXT.KPUB.FW.A.0017.240413T1600Z-240414T0200Z/ Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 345 AM MDT Fri Apr 12 2024 ...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231, 232, 234, 235, AND 236... * Affected Area...Fire Weather Zones 231, 232, 234, 235 and 236. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Temperatures...Up to 87. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
784 WWUS85 KPUB 122027 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 227 PM MDT Fri Apr 12 2024 COZ224-131230- /O.UPG.KPUB.FW.A.0017.240413T2000Z-240414T0200Z/ /O.NEW.KPUB.FW.W.0018.240413T2000Z-240414T0200Z/ /O.NEW.KPUB.FW.A.0018.240414T1900Z-240415T0200Z/ /O.CON.KPUB.FW.W.0017.000000T0000Z-240413T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 227 PM MDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY| FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Temperatures...Up to 72. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ230-233-237-131230- /O.UPG.KPUB.FW.A.0017.240413T1600Z-240414T0200Z/ /O.NEW.KPUB.FW.W.0018.240413T1600Z-240414T0200Z/ /O.CON.KPUB.FW.W.0017.000000T0000Z-240413T0200Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 227 PM MDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230, 233, AND 237... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230, 233, AND 237... * Affected Area...Fire Weather Zones 230, 233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Temperatures...Up to 85. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228-131230- /O.UPG.KPUB.FW.A.0017.240413T1600Z-240414T0200Z/ /O.NEW.KPUB.FW.W.0018.240413T1600Z-240414T0200Z/ /O.NEW.KPUB.FW.A.0018.240414T1900Z-240415T0200Z/ Pueblo County Including Pueblo- 227 PM MDT Fri Apr 12 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... * Affected Area...Fire Weather Zone 228. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Temperatures...Up to 85. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-231-232-234>236-131230- /O.UPG.KPUB.FW.A.0017.240413T1600Z-240414T0200Z/ /O.NEW.KPUB.FW.W.0018.240413T1600Z-240414T0200Z/ Huerfano County Including Walsenburg- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 227 PM MDT Fri Apr 12 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 231, 232, 234, 235, AND 236... * Affected Area...Fire Weather Zones 229, 231, 232, 234, 235 and 236. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Temperatures...Up to 87. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
568 WWUS85 KPUB 130154 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 754 PM MDT Fri Apr 12 2024 COZ224-131800- /O.EXP.KPUB.FW.W.0017.000000T0000Z-240413T0200Z/ /O.CON.KPUB.FW.W.0018.240413T2000Z-240414T0200Z/ /O.CON.KPUB.FW.A.0018.240414T1900Z-240415T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 754 PM MDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ230-233-237-131800- /O.EXP.KPUB.FW.W.0017.000000T0000Z-240413T0200Z/ /O.CON.KPUB.FW.W.0018.240413T1600Z-240414T0200Z/ Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 754 PM MDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230, 233, AND 237... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 230, 233, AND 237... * Affected Area...Fire Weather Zones 230, 233 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228-131800- /O.CON.KPUB.FW.W.0018.240413T1600Z-240414T0200Z/ /O.CON.KPUB.FW.A.0018.240414T1900Z-240415T0200Z/ Pueblo County Including Pueblo- 754 PM MDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 228... * Affected Area...Fire Weather Zone 228. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-231-232-234>236-131800- /O.CON.KPUB.FW.W.0018.240413T1600Z-240414T0200Z/ Huerfano County Including Walsenburg- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 754 PM MDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 231, 232, 234, 235, AND 236... * Affected Area...Fire Weather Zones 229, 231, 232, 234, 235 and 236. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 11, 11:33 AM MDT, 2 hours 47 minutes earlier. Its key messages:
- Dry today with seasonal temperatures and generally light winds.
- Possibility for critical fire weather conditions for portions of the area Friday into next week.
Area forecast discussion, Apr 11, 11:33 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1133 AM MDT Thu Apr 11 2024 .KEY MESSAGES... - Dry today with seasonal temperatures and generally light winds. - Possibility for critical fire weather conditions for portions of the area Friday into next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 326 AM MDT Thu Apr 11 2024 Current water vapor imagery and upper air analysis has moderating northwest flow aloft across the Rockies, as yesterday's passing system continues to translate east across the Upper Midwest, while upper level ridging builds across the West Coast. Satellite imagery indicates some low to mid level clouds across the Pikes Peak region down the I-25 Corridor to the lower eastern slope of the Wet Mtns, and out across the far southeast Plains early this morning, with clear skies west of the Front Range at this time. For today and tonight, northwest flow aloft continues to moderate as upper level ridging builds across the Great Basin and into the Rockies. Drier air within the northwest flow will help clear skies across the Plains through the early morning hours, with mostly sunny skies expected through the rest of the day, save for some cumulus building over the higher terrain through the afternoon. Surface high pressure continuing to build into the southern High Plains will allow for surface winds to turn east to southeast through the late morning across southeast Colorado, with temperatures expected to be right around seasonal levels in the lower to mid 60s across the Plains, and mainly in the 40s and 50s across the higher terrain save for lower 60s across the high mountain valleys. Warming aloft continues tonight, with mild over night lows mainly in the 20s and 30s areawide, warmest across the banana belt region along and near the eastern slopes. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 326 AM MDT Thu Apr 11 2024 Friday...Models still indicate that a quick-moving upper shortwave will cross the region Fri, producing some isolated shower activity over the higher terrain as well as mixing some stronger winds aloft down to the surface. Meanwhile, a potent Pacific system will drop south along the West Coast during the day, reaching the central CA coastline by the end of the day. Increasing southwest flow aloft across the Four Corners will translate to a increasing downslope flow, and coupled with predicted high temps 10-15 degrees above normal, critical fire weather conditions may occur for portions of the area. However, given the slow predicted movement of the approaching upper low, this is starting to look more like a marginal case for high fire danger, and have decided to hold off on upgrading the existing Fire Weather Watch at this time. Plan on high temps in the mid 60s to around 70F for the high valleys, and mid 70s to lower 80s for the plains. Saturday and Sunday...Models are in far better agreement now on the path and look of the incoming system. The low center moves onshore across CA on Sat, then dumbbells into two pieces on Sun with the northern piece merging with the flow aloft across ID and MT, while the southern piece strengthens and pushes across southern NV late Sun night. It looks as if dry conditions and above normal warmth will continue across the forecast area both days. As the system nears, surface winds will be on the increase, and critical fire weather conditions will be likely both days for much more of the forecast area. However, held off on any additional highlights at this time since Fri is still a question. High temps both days will warm into the 60s to around 70F for the high valleys, and mid 70s to mid 80s for the plains. Monday...The southern low center quickly tracks across northern AZ and NM, then across the Panhandles into KS through Mon night. Given such a rapid movement, it will certainly be unsettled with snow returning to the mts, and possibly shower activity with isolated thunderstorms across the plains during the afternoon. Forecast wind and RH criteria points to another possible fire weather day but feel this is questionable, so stay tuned on that aspect of the forecast. Look for highs in the 50s to around 60F for the high valleys, and mid 60s to upper 70s for the plains. Forecast for Monday will likely go through a number of adjustments. Tuesday and Wednesday...As the southern low quickly ejects to the east out of the area, a stronger low pressure system will drop out of the Pacific NW and push into the Great Basin and Rocky Mt regions Tue, then gradually slide east across MT and WY into the Dakotas on Wed. This track, if the model solutions hold, will mean more mt snow and a lot more wind for the entire state. Though temps will be on a cooling trend, feel that both days will likely see fire weather highlights. Moore && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1133 AM MDT Thu Apr 11 2024 VFR conditions are expected for KALS, KCOS, and KPUB throughout the forecast period. Generally light winds and dry conditions are expected throughout, as well. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for COZ224-228>230-233-237. && SHORT TERM... LONG TERM... AVIATION...SKELLY
Hazardous weather outlook, Apr 11, 3:34 AM MDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 334 AM MDT Thu Apr 11 2024 COZ058>089-093>099-121300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 334 AM MDT Thu Apr 11 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical fire weather conditions may develop across the area starting Friday and persist into next week, as a drying and warming trend settles in combined with increasing surface winds. Accumulating snow will return to the mountains on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 23/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:20 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 8 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.